Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 128, NWS Mobile, AL

June 21, 2001Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2001, 1:33 PM CDT for Perry County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 1:33 PM CDT (18:33 UTC)
Expired
Jun 21, 2001, 2:00 PM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Perry County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2073 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 211833
SVRMOB
MSC111-211900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
133 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 200 PM CDT

* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR KITTRELL...MOVING EAST AT 20 MPH.

* THE SEVERE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  EASTERN PERRY COUNTY.

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3131 8892 3114 8895 3109 8885 3128 8884

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:50 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 21, 9:50 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CDT THU JUN 21 2001

MORNING ANALYSIS SHOWS WEAK 50H UPPER SHEAR ZONE OVER SE LA WITH
ASSOCIATED WEAK SURFACE TROF EXTENDING SOUTHWARD FROM NEAR PQL.
EXPECT THE UPPER FEATURE TO BE PICKED UP BY THE STRENGTHENING
WESTERLIES AND BEGIN DRIFTING BACK EASTWARD ACROSS THE FA THRU THE
AFTERNOON.  THIS COUPLED WITH THE WEAK SURFACE TROF...OUTFLOWS FROM
STORMS THIS MORNING AND THE SEA BREEZE HAS WARRANTED SLIGHTLY HIGHER
POPS OVER THE ERN ZONES THRU THE AFTN-EVENING.  LATEST LAPS IS
ALREADY SHOWING SURFACE CAPES CLIMBING TO AROUND 4000 J/KG IN THAT
AREA.  HAVE UPDATED ZONES ACCORDINGLY WITH GOOD CHANCE POPS
EAST...STILL SCATTERED WEST.  OTHERWISE...REST OF FCST STILL ON
TRACK.  39

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:11 PM CDTSevere Thunderstorm WarningMOBGeorge34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.